Alert archive / Nevada / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 8, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Jun 22, 2005, 2:11 PM PDT for White Pine County, Nevada. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2005, 2:11 PM PDT (21:11 UTC)
- Expired
- Jun 22, 2005, 3:14 PM PDT
- In force
- 63 min
- Issued by
- NWS Elko, NV
- Area
- Counties, with a storm outline in the text
County White Pine County, NV
The radar
The Cedar City radar (KICX), 185 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.2 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3239 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KLKN 222113 SVRLKN NVC033-222230- /O.NEW.KLKN.SV.W.0008.050622T2111Z-050622T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ELKO NV 211 PM PDT WED JUN 22 2005 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN WHITE PINE COUNTY IN EASTERN NEVADA THIS INCLUDES THE CITIES OF...GREAT BASIN NATIONAL PARK...BAKER * UNTIL 330 PM PDT * AT 203 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH AND FREQUENT DANGEROUS LIGHTNING. THESE STORMS ARE LOCATED 21 MILES SOUTH OF GREAT BASIN NATIONAL PARK...OR ABOUT 14 MILES SOUTH OF SHOSHONE...AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... BAKER AND 8 MILES SOUTHEAST OF GREAT BASIN NATIONAL PARK BY 230 PM PDT WIND DAMAGE WITH THESE STORMS WILL OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 3881 11436 3862 11436 3896 11367 3929 11407 $$ CLAYCOMB
2 follow-up statements
000 WWUS55 KLKN 222154 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 251 PM PDT WED JUN 22 2005 NVC033-222230- /O.CON.KLKN.SV.W.0008.000000T0000Z-050622T2230Z/ WHITE PINE NV- 251 PM PDT WED JUN 22 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM PDT FOR SOUTHEASTERN WHITE PINE COUNTY... AT 248 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AN AREA OF SEVERE THUNDERSTORMS 15 MILES SOUTH OF GREAT BASIN NATIONAL PARK. THESE STORMS ARE MOVING EAST NORTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... GREAT BASIN NATIONAL PARK BY 315 PM PDT LAT...LON 3881 11436 3869 11434 3871 11407 3938 11407 $$ CLAYCOMB
000 WWUS55 KLKN 222214 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 314 PM PDT WED JUN 22 2005 NVC033-222224- /O.CAN.KLKN.SV.W.0008.000000T0000Z-050622T2230Z/ WHITE PINE NV- 314 PM PDT WED JUN 22 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WHITE PINE COUNTY IS CANCELLED... THE THUNDERSTORMS SOUTH OF GREAT BASIN NATIONAL PARK HAVE MOVED EAST INTO UTAH. LAT...LON 3881 11436 3869 11434 3871 11407 3938 11407 $$ CLAYCOMB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 1:30 PM PDT, 41 minutes earlier.
Area forecast discussion, Jun 22, 1:30 PM PDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 130 PM PDT WED JUN 22 2005 .SYNOPSIS...HIGH PRESSURE AND ABOVE NORMAL TEMPERATURES WILL REMAIN OVER NEVADA OVER THE NEXT WEEK. SOME MOISTURE WILL WORK NORTH FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS OVER MAINLY EASTERN NEVADA. LOW PRESSURE WILL GRADUALLY MOVE IN FROM THE PACIFIC COAST FOR MORE UNSETTLED WEATHER ON THE WEEKEND. && .SHORT TERM...BUSINESS PICKING UP WITH TSTORMS ROLLING THROUGH ELKO RIGHT NOW WITH TSTORMS GUSTS IN EXCESS OF 50KTS. THIS WILL CONTINUE TO BE THE MAIN ISSUE FOR TONIGHT AS SHOWERS AND TSTORMS ACROSS THE CWFA WILL CONTINUE TO HAVE STRONG WINDS GIVEN SOUNDING PROFILE. WILL GO WITH ISOLATED TO SCATTERED POPS ACROSS THE EASTERN HALF OF CWFA DEPENDING ON AMT OF ACTIVITY SEEN OVER THE NEXT HOUR OR SO. WILL SEE SOME QPF MEASUREMENTS FROM THESE SHOWERS AND TSTORMS...THOUGH THIS WOULD NOT BE ENOUGH TO IMPACT FIRE WX CONCERNS. ATMOSPHERE WILL REMAIN FAIRLY UNSTABLE WITH WARM AND DRY LLVLS REMAINING OVER THE REGION THROUGH THURSDAY. WITH INFLUENCE OF 50KT SUBTROP JET OVER THE AREA WILL HAVE AIDED DYNAMICS ACROSS THE AREA AND WITH CONVERGENCE AND INSTABILITY AXIS REMAINING OVER THE CWFA WILL KEEP POPS ACROSS EASTERN ZONES ON THURSDAY. BY THURSDAY NIGHT SEE RESPECTABLE THETA-E RIDGE OVER CENTRAL NV AND WITH LEFT EXIT REGION OF UPPER JET AND SOLID LAPSE RATES REMAINING WILL KEEP CONVECTIVE POTENTIAL ACROSS CENTRAL NV FOR FRIDAY MORNING AND AFTERNOON. ALSO SEEING IN THE NAM A SOLID THETA-E AXIS ACROSS NE NV AND WITH NATURAL CONVERGENCE ACROSS THE AREA WILL KEEP POPS UP THERE TOO. AS UPPER LOW DROPS SOUTH HEADING INTO THE WEEKEND SEEING SOME DIFFERENCES IN MODELS AS GFS RATHER AGGRESSIVE IN STRENGTH OF SPLITTING LOW DIVING DOWN INTO SRN CA THIS WEEKEND WHILE OTHER MODELS KEEP A SPLITTING TROUGH MOVING THROUGH THE REGION. LIKE THE STRENGTH OF THE GFS BUT LEANING TOWARDS A LESS PROGRESSIVE IDEA IN SPEED. WITH INSTABILITY POTENTIAL OVER WRN NV THROUGH THE WEEKEND WILL KEEP POPS ACROSS WRN ZONES FOR SATURDAY. FEHRN .LONG TERM...AS UPPER LEVEL SYSTEM STARTS TO PUSH THROUGH THE GREAT BASIN EARLY NEXT WEEK WILL KEEP ACTIVITY ACROSS NRN AND PARTS OF CENTRAL NV THROUGH THE FIRST PART OF THE WEEK. AS NW FLOW STARTS TO PRESS INTO THE WRN U.S. BY TUESDAY WILL START A DRYING TREND WITH TEMPS NEAR TO SLIGHTLY ABOVE NORMAL. FEHRN && .AVIATION...MID-LEVEL MSTR MOVG NWD ACRS ERN NV WILL BRING WDLY SCT MAINLY DRY TSTMS THIS AFTERNOON AND TONIGHT. MAIN THREAT WILL BE STG GUSTY SFC WNDS AND BLOWING DUST WHICH MAY REDUCE VISIBILITIES TO LESS THAN A MILE. && .LKN WATCHES/WARNINGS/ADVISORIES... FLOOD WARNING FOR THE HUMBOLDT RIVER DOWNSTREAM FROM COMUS THROUGH WINNEMUCCA TO THE HUMBOLDT-PERSHING COUNTY LINE...NVZ030 UNTIL FURTHER NOTICE. FLOOD WARNING FOR THE JARBIDGE RIVER NEAR JARBIDGE...NVZ031 UNTIL FURTHER NOTICE. FLOOD WARNING FOR LAMOILLE CREEK AND SMALLER STREAMS...NVZ034 UNTIL FURTHER NOTICE. RED FLAG WARNING THROUGH 9 PM PDT TONIGHT...FWZ455 AND FWZ457. &&
Hazardous weather outlook, Jun 21, 8:11 PM PDT, 18 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 811 PM PDT TUE JUN 21 2005 NVZ013-035-221300- NORTHERN NYE COUNTY-WHITE PINE COUNTY- 811 PM PDT TUE JUN 21 2005...CORRECTED FOR WORDING THIS OUTLOOK IS FOR CENTRAL NEVADA .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LOW PRESSURE WILL MOVE UP THE PACIFIC COAST THROUGH WEDNESDAY BRINGING GUSTY DAYTIME WINDS. A RED FLAG WARNING HAS BEEN ISSUED FOR FIRE WEATHER ZONES 455 AND 457 FOR WEDNESDAY. PLEASE REFER TO WWUS85 KLKN...RNORFWLKN...FOR FURTHER DETAILS. WINDS WILL DECREASE WEDNESDAY EVENING AND NO OTHER HAZARDOUS WEATHER IS EXPECTED AFTER WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NVZ032-033-036-037-221300- EXTREME EASTERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- 811 PM PDT TUE JUN 21 2005 THIS OUTLOOK IS FOR NORTH CENTRAL AND NORTHEASTERN NEVADA DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LOW PRESSURE WILL MOVE UP THE PACIFIC COAST THROUGH WEDNESDAY BRINGING BREEZY DAYTIME WINDS AND WARM DAYTIME TEMPERATURES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NVZ030-031-034-221300- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- 811 PM PDT TUE JUN 21 2005 THIS OUTLOOK IS FOR NORTHWESTERN...EXTREME NORTHEASTERN NEVADA AND THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE DAY ONE...TODAY AND TONIGHT THE HUMBOLDT RIVER FROM COMUS TO WINNEMUCCA CONTINUES TO FLOW AT FLOOD STAGE. THE JARBIDGE RIVER IN EXTREME NORTHERN ELKO COUNTY AND LAMOILLE CREEK NEAR THE RUBY MOUNTAINS ARE NEAR FLOOD STAGE AS A RESULT OF WARMER TEMPERATURES. REFER TO WGUS85 KLKN...RNOFLSLKN...FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE HUMBOLDT RIVER IS EXPECTED TO GRADUALLY RECEDE THROUGH THE WEEK...AND FALL BELOW FLOOD STAGE BY THE END OF THE WEEK. WARMER TEMPERATURES WILL BRING A FAST SNOWMELT THIS WEEK AND STREAMS AND RIVERS DRAINING HIGH ELEVATIONS ARE EXPECTED TO REMAIN HIGH. THE JARBIDGE RIVER AND LAMOILLE CREEK COULD REACH FLOOD STAGE ANYTIME THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CLAYCOMB
In the hours before
Local storm report, Jun 22, 1:13 PM PDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
113 PM PDT WED JUN 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM TSTM WND GST ELKO 40.84N 115.76W
06/22/2005 58 MPH ELKO NV NWS EMPLOYEE
BLOWING DUST REDUCING VISIBILITY TO 1/2 MI LOCALLY
&&
ABTAHIThe office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:47 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 41 min |
| Jun 22, 1:56 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 50 min |
| Jun 22, 2:35 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 40 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.